Wildfire, Northwestern Burlington
- When
- March 28, 2:00 PM EST to 4:30 PM EST
- Where
- Northwestern Burlington forecast zone
- Injuries
- 0 direct, 2 indirect
- Reported by
- Newspaper
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
m. EST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A brush fire consumed about four acres of mainly underbrush in Rancocas State Park in Mount Laurel Township on the afternoon of the 28th at about 2 p.m. EST. The fire occurred near Spencer Memorial Field off of Rancocas Boulevard. Two fire fighters suffered minor injuries battling the blaze. One suffered a hand injury, the other suffered heat exhaustion. The fire was beginning to start to climb several trees when firefighters arrived. About 50 firefighters from seven townships responded. The fire was declared under control about 430 p.m. EST. Gusty north winds occurred that day and the peak wind gust at both the Philadelphia International Airport and Trenton (Mercer County) was 25 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 28, 10:09 AM EST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1109 AM EDT WED MAR 28 2007
.SECOND UPDATE...
A SMALL CRAFT ADVISORY WAS ISSUED FOR LATE TONIGHT THROUGH THURSDAY
AFTERNOON TO ACCOUNT FOR A BRISK NORTHEAST FLOW ON THE OCEAN
WATERS, DRIVING A 4 TO 5 FOOT SEA. OTHERWISE, THE PUBLIC UPDATE
WAS MADE TO ADD IN A SLIGHT CHANCE OF A SHOWER OVER THE SOUTHERN
ZONES IN VIEW OF CURRENT ACTIVITY THIS IS EXPECTED TO WANE BY
EARLY AFTERNOON AS THE FORCING WEAKENS AND THE HIGH BUILDS IN
FROM THE NORTH. THE STRATOCUMULUS THAT FORMED IN THE MORNING IS
SINKING SOUTHWARD AND SHRINKING IN AREA, ALTHOUGH SOME HIGHER
CLOUDS ARE ALSO MOVING THROUGH THE AREA, SO IT SHOULD BE PARTLY
CLOUDY FOR A LOT OF ZONES INTO AT LEAST EARLY AFTERNOON.
&&
PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 6 PM EDT THURSDAY FOR
ANZ450>455.
&&
.PREV DISCUSSION...
/ISSUED 836 AM EDT WED MAR 28 2007/
UPDATE...
THE GRIDS WERE UPDATED, AS WERE THE TEXT AND TABLE FORECASTS, TO
REFLECT MORE CLOUDS FOR SEVERAL HOURS THIS MORNING NORTH, AND FEWER
(MID) CLOUDS CENTRAL AND SOUTH. ALL AREAS SHOULD BECOME MOSTLY SUNNY
FOR THIS AFTERNOON AS SURFACE HIGH PRESSURE BUILDS.
&&
.SHORT TERM /TODAY THROUGH THURSDAY NIGHT/...
UNLIKE YESTERDAY, NO TEMPERATURE RECORDS WILL BE BROKEN TODAY.
GEORGETOWN, WILMINGTON, AND ATLANTIC CITY ALL BROKE THEIR DAILY
RECORDS WITH 83 DEGREES. TRENTON TIED THE RECORD FOR THE DATE WITH
AN 82. RERS(RECORD EVENT REPORTS) WERE ISSUED.
THE ALMOST DRY SURFACE COLD FRONT WHICH PASSED THROUGH THE DELAWARE
VALLEY LAST NIGHT HAS JUST CLEARED SUSSEX COUNTY DELAWARE. THE
SCATTERED SHOWERS AND THUNDERSTORMS THAT LINED UP FROM ERIE
PENNSYLVANIA TO THE DELMARVA REGION ARE PRETTY MUCH HISTORY. WITH
THE FRONT MOVING SOUTH AND OUT OF THE PICTURE AND THE FACT THAT THE
SOUTHERN ZONES ARE LOSING THE DPVA, THE ONE OR TWO SHOWERS OUT THERE
NOW WILL CONTINUE TO DISSIPATE. AS STATED NICELY BY MY PREDECESSOR,
THERE IS SOME FRONTOGENETICAL FORCING AT H8 AND H7 TODAY, BUT IT
OCCURS WELL NORTH OF THE SURFACE FRONT IN THE DRIER AIR.
THERE WILL STILL BE A FAIR AMOUNT OF CLOUDS AT THE BUS STOP THIS
MORNING. THESE CLOUDS WILL DISSIPATE FROM NORTH TO SOUTH TODAY AS
THE CANADIAN HIGH PRESSURE FURTHER BUILDS OVER THE REGION. HIGH
TEMPERATURES TODAY WERE HELD CLOSER TO THE COOLER ETA MOS DATA SETS.
BOTH THE GFS AND THE WRF FORECAST SOUNDINGS SUPPORTED THE SLIGHTLY
COOLER NUMBERS AS DID THE EXPECTED H8 TEMPERATURES.
GOOD RADIATIONAL COOLING CONDITIONS ARE FORECAST FOR TONIGHT AS THE
SURFACE HIGH STRENGTHENS AND THE MID LEVEL RIDGE TO OUR WEST ALSO
AMPLIFIES. COOLER STATISTICAL NUMBERS WERE CHOSEN ONCE AGAIN.
THE SURFACE HIGH WILL POSITION ITSELF ON TOP OF US TOMORROW AND
TOMORROW NIGHT WHILE THE MID LEVEL RIDGE REMAINS IN PLACE. THE RH
TIME-HEIGHT CROSS SECTIONS IN BUFKIT COULDNT BE MUCH DRIER.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
HPC HAS COME AROUND TO A ECMWF KIND OF SOLUTION FOR THE SYSTEM THAT
FOUR DAYS AGO WAS EXPECTED INTO OUR REGION BEGINNING FRIDAY NIGHT
AND THAT IS NOW EXPECTED BEGINNING SUNDAY OR SUNDAY NIGHT. HAVING
WATCHED VARIOUS MODELS EITHER COME AROUND TO THE ECMWF SOLUTION OR,
IN THE CASE OF THE GFS AND THE GEFS MEAN, MOVE TOWARD IT SINCE
SATURDAY, WE AGREE WITH THE HPC FORECAST. IF IT WERENT FOR THE MID
LEVEL SYSTEM MOVING OUT OF THE NORTHWESTERN MARITIMES, ON WHICH THE
MODELS INCIDENTALLY DO NOT YET AGREE, THE H5 PATTERN WOULD LOOK LIKE
A CLASSIC OMEGA BLOCK WITH OUR AREA JUST TO THE EAST OF THE RIDGE
AXIS.
&&
.AVIATION /07Z-06Z/...
VFR CONDITIONS NEXT 24 HOURS. IN FACT THE LATER IN THE PERIOD THE
BETTER THE WEATHER GETS. SURFACE WINDS MAINLY FROM THE NORTH TO
NORTHEAST WHICH IS ACROSS THE PRIMARY RUNWAYS. THERE WILL BE SOME
MID AND UPPER LEVEL MOISTURE TODAY BUT SHOW START DISSIPATING FROM
THE NORTH LATE TODAY.
&&
.MARINE...
NOT A CONSISTENT WAVE DIRECTION THIS MORNING WITH STILL RESIDUAL
SWELLS FROM AN OFFSHORE LOW AND SOME WIND WAVES COMBINING TO PRODUCE
A 5 FOOT LONG PERIOD SWELL EVERY 14 SECS AT 44009. CLOSER TO THE
BEACH, THE SWELLS RUNNING UP BETWEEN 3 AND 3.5 FT AT AVALON AND LONG
BEACH ISLAND AND LESS THAN 3 FT OFF BETHANY BEACH DE. THE TREND WILL
CONTINUE TODAY WITH WINDS FAVORING A NORTH TO NORTHEAST DIRECTION.
WE HAVE SOME COLD AIR ADVECTING DOWN THE COAST OVERNIGHT TONIGHT
WHICH BOOST THE WINDS TO OCNL GUSTS TO 25 KT AND BUILD THE SEAS A
LITTLE FARTHER OFFSHORE BY ANOTHER 1 TO 2 FT. WELL KEEP AN EYE ON
THE EXTENT OF COLD AIR DURING THE DAY TODAY.
WAVES INSIDE THE LOWER DELAWWARE BAY THIS MORNING 1.3 FT REPORTED
BY BUOY 44054 A BUOY OWNED BY DE COASTAL MANAGEMENT.
&&
SHORT TERM...KRUZDLO
LONG TERM...DELISI
AVIATION/MARINE...EBERWINE
UPDATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 418 AM EDT WED MAR 28 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-290830- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 418 AM EDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-290830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 418 AM EDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KRUZDLO
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19335.